Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


are my skin problems and testosterone levels related
Mar 4, 2003

hello doctors: this isn't completely hiv related but hiv is why i think there is a conection. my problems stem back to when i was about 16yo. my penis was constantly itching along with various other parts. around 20 i began devoloping open wounds on it that doesn't heal. (i became sexually active near my 18th birthday.) i'm sure these wounds are the reason i am positive now. a couple years ago [28 yo] i became ill with pcp. when i was recovering and on my new med program, my skin was completely healed!! the first time in years and it stayed that way until i started using androgel. i started this because i mentioned to my doctor that i hadn't an erection since i became ill. i didn't know if it was the virus or the meds. i recently increased the dose to 10g and it is worse than ever! the catch 22 is i need it to fight off depression and keep me from being constantly fatigued. my whole body is itching, especially my face, scalp, penis, and the soles of my feet and my toes. i have been to so many doctors and no one can figure it out; most think its in my head or i'm nuts. the dermatologists think it is dry skin or bacterial infections. i know the problem is internal. biopsies show no cancers, virus, bacertial, or anything like that. i have learned that i am very allergic to preservitives in soaps and lotions. i do sun bathe nude at the [blacks] beach and this does help somewhat and relief only lasts for a day or two. i'm really beating my head against the wall. can you please help me or refer me to someone who can. thanks for your site mike

Response from Dr. Henry

Tough to comment without more details. If you have seen an HIV experienced dermatologist without help then your case sounds like a major challenge. Excess testosterone can also cause the skin to break out in some persons. You might try decreasing instead of increasing the dose (perhaps 2.5 gm/day). Have you had your total and free testosterone levels checked and the dose adjusted accordingly? If the rash on the penis is the major issue and it seems to be testosterone responsive maybe you could try putting a thin coat of the androgrel directly on the penis for several weeks to see if that helps. KH



Previous
VIDEX EC & VIREAD FOOD QUESTION
Next
lump in the groin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement